Thunderstorm Wind, Autauga
- When
- August 18, 2:50 PM CST
- Where
- Autauga County, 2.91 mi E of Fays
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.480, -86.370
Several trees were uprooted in the city of Millbrook.
An MCV moving eastward across Mississippi triggered a cluster of strong to severe thunderstorms across south central Alabama.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
An MCV moving eastward across Mississippi triggered a cluster of strong to severe thunderstorms across south central Alabama.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 18, 1:01 PM CST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 201 PM CDT MON AUG 18 2014 .DISCUSSION... SHOWERS AND STORMS ARE BECOMING MORE ORGANIZED INTO A LINE OVER THE WESTERN PART OF THE CWA THIS AFTERNOON...ORIGINATING ALONG A REMNANT OUTFLOW BOUNDARY FROM THE MCV OVER MISSISSIPPI. DEEP-LAYER WINDS AVERAGING 20-25 KTS ARE NEARLY PERPENDICULAR TO THE LINE... CAUSING IT TO MOVE EASTWARD RATHER QUICKLY. CANNOT RULE OUT A FEW STRONG TO SEVERE WIND GUSTS ACROSS THE SOUTHERN HALF OF THE CWA AS THE STORMS CONTINUE TO ORGANIZE AND GAIN FORWARD MOMENTUM. IN THE WAKE OF AFTERNOON ACTIVITY...CONFIDENCE IS LOW REGARDING POPS FOR TONIGHT. ADDITIONAL DEVELOPMENT WOULD NEED TO OCCUR FOR THE 30-50 POPS TO VERIFY...AND THIS REMAINS POSSIBLE AS THE MCV/VORT MAX OVER MISSISSIPPI MOVES EASTWARD OVERNIGHT. BROAD-BRUSH 30-40 POPS SEEM REASONABLE ON TUESDAY WITH MODELS INDICATING AN ILL-DEFINED IMPULSE AFFECTING THE REGION. AN UPPER-LEVEL RIDGE WILL BECOME A MAJOR INFLUENCE BEGINNING ON WEDNESDAY AND LASTING INTO THE WEEKEND WITH MUCH DRIER CONDITIONS AND AFTERNOON HIGHS TRENDING UPWARD...INTO THE MID AND UPPER 90S. 87/GRANTHAM && .AVIATION... 18Z TAF DISCUSSION. SCATTERED TO NUMEROUS SHOWERS/STORMS WILL CONTINUE INTO THE EVENING. AMENDMENTS WILL BE NECESSARY FOR TIMING OF TS IMPACTS AT SPECIFIC TERMINALS. GUSTY WINDS...HEAVY RAINFALL AND LIGHTNING CAN BE EXPECTED WITH ALL STORMS. WINDS WILL GENERALLY BE OUT OF THE SW AROUND 10 KTS WITH SOME GUSTS UP TO 20 KTS POSSIBLE. WIND DIRECTION COULD BE VARIABLE AT TIMES DUE TO OUTFLOW BOUNDARIES FROM STORMS. COVERAGE SHOULD DECREASE THIS EVENING WITH WINDS FALLING TO 5 KTS OR LESS. CONFIDENCE IS RATHER LOW IN SKY/VIS CONDITIONS OVERNIGHT. THERE COULD BE ENOUGH ISENTROPIC LIFT AND LOW LEVEL MOISTURE FOR SOME LOW CIG DEVELOPMENT LATE IN THE NIGHT. IF THESE CLOUDS DO NOT MATERIALIZE THEN PATCHY FOG COULD DEVELOP. 19 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 72 89 71 93 72 / 50 30 20 10 10 ANNISTON 72 89 71 93 72 / 50 40 20 10 10 BIRMINGHAM 74 91 73 94 74 / 40 30 20 10 10 TUSCALOOSA 73 93 73 95 73 / 40 30 10 10 10 CALERA 73 91 73 94 73 / 40 30 20 10 10 AUBURN 74 89 72 93 74 / 40 40 20 10 10 MONTGOMERY 74 93 74 95 74 / 40 40 10 10 10 TROY 73 91 73 94 73 / 30 40 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 87/19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 200 PM CDT MON AUG 18 2014 ALZ011>015-017>050-191900- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 200 PM CDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH 8PM ACROSS MUCH OF CENTRAL ALABAMA...WITH THE BEST CHANCE ACROSS THE SOUTHERN COUNTIES. DAMAGING STRAIGHT LINE WINDS UP TO 60MPH WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
322 PM CDT MON AUG 18 2014
ALZ025-182115-
SHELBY AL-
322 PM CDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHELBY COUNTY UNTIL 415
PM CDT...
AT 320 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR RIVERCHASE...OR NEAR HOOVER...MOVING EAST AT 25
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CHELSEA...
INDIAN SPRINGS VILLAGE...
OAK MOUNTAIN STATE PARK...
MEADOWBROOK...
HIGHLAND LAKES...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3350 8648 3350 8639 3333 8636 3330 8687
3333 8688 3333 8683 3336 8683 3337 8678
3342 8675 3343 8670 3347 8667 3347 8661
3351 8657 3353 8652 3354 8652 3354 8648
TIME...MOT...LOC 2022Z 263DEG 20KT 3336 8679
GRANTHAMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CDT MON AUG 18 2014
ALZ018-020-182130-
CHEROKEE AL-ETOWAH AL-
324 PM CDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ETOWAH AND CHEROKEE
COUNTIES UNTIL 430 PM CDT...
AT 324 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GAYLESVILLE TO ANDERSON...
AND MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CEDAR BLUFF...
CENTRE...
CENTRE MUNICIPAL AIRPORT...
FORNEY...
CORNWALL FURNACE PARK...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3436 8547 3399 8540 3395 8547 3396 8549
3394 8550 3394 8553 3396 8553 3397 8574
3406 8607 3437 8552
TIME...MOT...LOC 2024Z 275DEG 23KT 3430 8551 3409 8588
GRANTHAMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
332 PM CDT MON AUG 18 2014
ALZ043-044-182130-
ELMORE AL-MONTGOMERY AL-
332 PM CDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MONTGOMERY AND ELMORE
COUNTIES UNTIL 430 PM CDT...
AT 330 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM VERBENA TO CANTELOUS...AND
MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MILLBROOK...
MONTGOMERY...
WETUMPKA...
TALLASSEE...
DANNELLY FIELD...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3227 8648 3236 8649 3240 8646 3241 8641
3275 8641 3275 8634 3277 8633 3275 8632
3277 8597 3275 8588 3270 8591 3250 8589
3248 8585 3245 8588 3245 8599 3242 8602
3228 8595 3223 8638
TIME...MOT...LOC 2033Z 262DEG 33KT 3274 8647 3233 8641
GRANTHAMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
347 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND DMG PRATTVILLE 32.46N 86.45W
08/18/2014 AUTAUGA AL EMERGENCY MNGR
A FEW TREES AND SEVERAL LARGE TREE LIMBS BLOWN DOWN.
WINDS ESTIMATED AT 55 MPH.
&&
LINHARESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND DMG 12 NW AUTAUGAVILLE 32.55N 86.80W
08/18/2014 AUTAUGA AL 911 CALL CENTER
A FEW TREES WERE BLOWN DOWN IN WESTERN AUTAUGA COUNTY.
WINDS ESTIMATED AT 55 MPH.
&&
LINHARESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
350 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST HOOVER 33.38N 86.82W
08/18/2014 E55 MPH JEFFERSON AL BROADCAST MEDIA
WINDS AROUND 55 MPH NEAR THE GALLERIA IN HOOVER.
&&
LINHARESThe Maxwell AFB radar (KMXX), 55 km away, was scanning. The volume nearest the first event began at 20:53 UTC.
2 thunderstorm wind. Local standard time, as filed.
Several trees were uprooted in the city of Millbrook.
Several trees uprooted in the city of Wetumpka.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2014Every state in 2014This day in weather historyWarnings in Alabama, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540932, 540933.